Alert archive / Illinois / River Flood Warnings in 2018

River Flood Warning 37, NWS Lincoln, IL

December 2, 2018Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Dec 2, 2018, 6:29 PM CST for Clay County, Richland County, Illinois. It took effect at Dec 3, 2018, 12:00 AM CST. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Dec 2, 2018, 6:29 PM CST (00:29 UTC)
In effect from
Dec 3, 2018, 12:00 AM CST
Expired
Dec 3, 2018, 7:42 PM CST
In force
20 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

216 
WGUS43 KILX 030029
FLWILX

Flood Warning
National Weather Service Lincoln IL
629 PM CST Sun Dec 2 2018

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-031428-
/O.NEW.KILX.FL.W.0037.181203T0600Z-181204T1800Z/
/CLAI2.1.ER.181203T0600Z.181203T0600Z.181204T1200Z.NO/
629 PM CST Sun Dec 2 2018

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River below Clay City.
* From late tonight until Tuesday afternoon.
* At  545 PM Sunday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early 
  tomorrow morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time     Mon   Tue    Wed

Little Wabash River
 Clay City         18  17.7 Sun 6 PM    17.9   18.0   17.0


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

EJL
3 follow-up statements
868 
WGUS83 KILX 031124
FLSILX


Flood Statement
National Weather Service Lincoln IL
524 AM CST Mon Dec 3 2018

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-040123-
/O.EXT.KILX.FL.W.0037.000000T0000Z-181205T0300Z/
/CLAI2.1.ER.181203T0945Z.181204T0600Z.181204T2100Z.NO/
524 AM CST Mon Dec 3 2018

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Tuesday evening.
* At  445 AM Monday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.3 feet by 
  early tomorrow morning. The river will fall below flood stage 
  tomorrow afternoon.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  18.0 Mon 5 AM    18.2   17.2   15.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

jrp
855 
WGUS83 KILX 031458
FLSILX


Flood Statement
National Weather Service Lincoln IL
858 AM CST Mon Dec 3 2018

...The Flood Warning continues for the following river in Illinois...
  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-040458-
/O.CON.KILX.FL.W.0037.000000T0000Z-181205T0300Z/
/CLAI2.1.ER.181203T0945Z.181204T0000Z.181204T2100Z.NO/
858 AM CST Mon Dec 3 2018

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Tuesday evening.
* At  845 AM Monday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.1 feet by 
  early tomorrow morning. The river will fall below flood stage 
  tomorrow afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  18.0 Mon 9 AM    18.1   17.3   15.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

jrp
677 
WGUS83 KILX 040142
FLSILX


Flood Statement
National Weather Service Lincoln IL
742 PM CST Mon Dec 3 2018

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-040212-
/O.CAN.KILX.FL.W.0037.000000T0000Z-181205T0300Z/
/CLAI2.1.ER.181203T0945Z.181203T1400Z.181203T1715Z.NO/
742 PM CST Mon Dec 3 2018

The Flood Warning is cancelled for
  The Little Wabash River below Clay City.
* At  645 PM Monday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 1115 AM Monday.
* Forecast...The river will continue to fall to 16.2 feet by 
  Wednesday morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  17.9 Mon 7 PM    17.7   16.2   13.8


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 2, 5:37 PM CST, 52 minutes earlier.

Area forecast discussion, Dec 2, 5:37 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
537 PM CST Sun Dec 2 2018

.SHORT TERM...(This evening through Monday)
ISSUED AT 230 PM CST Sun Dec 2 2018

20z/2pm surface analysis shows a 994mb low centered over eastern
Michigan, with a trough axis extending W/SW across north-central
Illinois into northern Missouri. Widespread showers have developed
along the trough, particularly across the northern half of the
KILX CWA in advance of a well-defined upper low. As the upper
feature gradually passes to the east, colder thermal profiles on
its back side will allow the rain to transition to snow from west
to east across the area tonight. Minor snow accumulations of a
couple tenths of an inch are expected, mainly on grassy surfaces
as overnight lows drop into the lower to middle 30s. Light snow
will linger through Monday morning before coming to an end by
midday as the trough axis dissipates. Despite an end to the
precip, skies will remain overcast through the day. High
temperatures will hover in the 30s, while brisk northwesterly
winds create wind-chill readings in the teens and 20s.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 230 PM CST Sun Dec 2 2018

Cloudy and cold weather will continue through Tuesday before the
sun finally returns by Wednesday as upper heights begin to rise in
advance of the next approaching short-wave trough. 12z Dec 2
models are in very good agreement with the track and timing of the
wave, showing the strongest lift and deepest moisture passing
through central Illinois late Wednesday into early Thursday. As a
result, will introduce chance PoPs for snow west of I-55 late
Wednesday night...then will go with high chance to likely PoPs
across the board Thursday morning. The atmosphere will be cold
enough to support mainly snow, with a transition to a rain/snow
mix or all rain along and south of a Champaign to Shelbyville line
by Tuesday afternoon as the precip begins to depart. Up to 1 inch
of snow is expected along/north of the I-72 corridor.

Once this system exits the region, cool/dry weather will prevail
through the remainder of the extended. Will need to keep an eye on
a southern stream system tracking across the Southern Plains on
Saturday into the Deep South by Monday. Previous models had
indicated precip from this feature may spread as far north as
parts of central Illinois late Saturday into Sunday: however, the
latest GFS and ECMWF now keep the precip much further south out
of Illinois. Will continue to feature low chance PoPs across the
far southern CWA over the weekend, but these will likely be
removed pending support from another model run. Main weather story
will be the continuation of below normal temps...as highs remain
in the 30s through next Sunday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 537 PM CST Sun Dec 2 2018

MVFR/IFR ceilings will persist at the central Illinois terminals
through the entire 00z TAF period. Latest radar imagery shows
widespread light showers from just east of the Illinois River to
the Indiana border. Based on radar loops and HRRR forecast, have
included predominant -RA at KBMI through 02z, KDEC through 03z,
and KCMI until 06z. After that, have maintained VCSH at all sites
until Monday afternoon. Ceilings will hover in the IFR to low MVFR
category through the night, then will gradually improve into the
MVFR category from west to east across the area on Monday.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Dec 2, 3:23 PM CST, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
323 PM CST Sun Dec 2 2018

ILZ027>031-036-037-040-041-047-031200-
Cass-Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell-
Woodford-
323 PM CST Sun Dec 2 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Minor flooding will continue through Monday along the Spoon River
and will develop on the Illinois River at Havana and Beardstown
by Tuesday or Wednesday.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A storm system moving through the area late Wednesday night into
Thursday has the potential for producing around an inch of snow,
before it ends by Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

ILZ038-042>046-048>057-061-031200-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-
Vermilion-
323 PM CST Sun Dec 2 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A weather system will bring the threat for light snow to the
area on Thursday with accumulations of less than an inch.

There is a slight chance for light snow Saturday with the better
chances south towards the Interstate 70 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

ILZ062-063-066>068-071>073-031200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
323 PM CST Sun Dec 2 2018

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Minor flooding will develop along portions of the Wabash River
while river levels at Clay City along the Little Wabash may
approach flood stage this evening.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A storm system moving south of the area on Saturday has the
potential for producing a period of light snow across the area
into Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

Smith

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 9:31 PM CSTRiver Flood WarningILXCass, Fulton, Mason13 days
Dec 2, 9:31 PM CSTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler11 days

Nearby

River Flood Warnings in Illinois, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.